MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OCEAN DRAIN; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION OCEAN DRAIN; BOTTLE, COLLECTION, VACUUM
Model Number 2012-320
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon the completion of the investigation into this event.
 
Event or Problem Description
Received report of event of the drain going dry.No patient harm reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The chest drain once disinfected was inspected for cracks or damage.There were no signs of damage noted on the drain received.The drain was then set up per the instructions for use to determine if there were any leaks and for proper functionality.The water seal chamber was filled to the 2cm line on the drain and the suction control chamber filled to the -20cm per the instructions for use.A vacuum line was then added to the suction port of the chest drain.The drain was fully functional and bubbling was noticed in the water seal chamber.A clamp was then placed on the patient line of the drain and the bubbling completely stopped as expected with a properly functioning drain.The returned drain did not show any signs of leakage during the process of operation.An important note is that all chest drains manufactured are 100% tested to ensure that the device has no leaks.As the lot number was not provided a review of the device history records and review of non- conformances pertaining to this device could not be conducted.The precautions section of the instructions for use (ifu) states the following: water seal and suction control chambers must be filled to prescribed levels prior to use and should be checked regularly to confirm proper operation.Patient tube connections, water seal, and suction control chamber should be checked regularly to confirm proper operation.Summary/conclusion - based on the details provided and the evaluation of the returned device atrium medical corporation cannot conclude that the drain was faulty.It is likely that the drain was not set up properly or left unattended for long lengths of time allowing the water seal fluid to evaporate especially when the suction control chamber is filled to lower levels and the vacuum not controlled.

Brand Name
OCEAN DRAIN
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9971461
Report Number3011175548-2020-00550
Device Sequence Number13972586
Product Code KDQ
UDI-Device Identifier00650862101027
UDI-Public00650862101027
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2012-320
Device Catalogue Number2012-320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1